Texas, 2019Hail in Texas, June 24, 2019
June 24, 2019 · NWS CRP · 1 event in 1 county or zone
Scattered thunderstorms developed on an outflow boundary during the afternoon of the 24th over the Brush Country. A thunderstorm produced baseball sized hail between Laredo and Encinal.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed on an outflow boundary during the afternoon of the 24th over the Brush Country. A thunderstorm produced baseball sized hail between Laredo and Encinal.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jun 24, 2:32 PM CST, 3 hours 8 minutes earlier.
Area forecast discussion, Jun 24, 2:32 PM CST, 3 hours 8 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
332 PM CDT Mon Jun 24 2019
.SHORT TERM...
A well-defined outflow boundary continued to make slow headway
southward out of the Coastal Bend complete with a gradual decay
in thunderstorms. Farther west, this boundary was encountering
much stronger capping as it crawled west through the Brush
Country. Based on satellite trends, it appears additional storm
development will be hard pressed to materialize mainly in the
cold pool trailing the outflow where convective clouds are
largely absent. However, farther north a second outflow continues
to nudge south through the Hill Country. This boundary should
reach the Victoria Crossroads before 6 PM possibly accompanied by
some showers and storms, but the ability for the atmosphere to
recover elsewhere along the boundary does not appear very likely.
Worse, models are not handling the Hill Country convection well
at all, so the likelihood for this convection to be sustained
south through the remainder of our forecast area this evening
appears low at this time.
Barring a few errant storms overnight and even some streamer
cells towards daybreak, the next decent opportunity for precip
should arise Tuesday afternoon as convective temps are attained
underneath a weak upper trough. Upper dynamics are forecast to
become even more diffuse compared to today, so any additional
forcing for ascent may be hinged to residual outflow boundaries.
The general HREF consensus has been for storms to focus throughout
the Brush Country tomorrow afternoon, but given minimal CIN
elsewhere and PWATs around 2 inches, it seems reasonable to keep
a broad mention of chance PoPs for the entire forecast area.
Other than a few locales seeing heat indices around 110 tomorrow
(mainly from southern Duval County east to western Kleberg
County), the need for a heat advisory should remain on the
backburner for now.
&&
.LONG TERM...
Deep ridging will build early in the period and the atmosphere will
dry out accordingly. PWATs will drop from current values around 2
inches back to around 1.5 inches for the last half of the week into
Saturday. This drying will result in reduced precip cvrg but will
hold onto 20 PoPs over the eastern 1/2 of the area to account for
morning streamers and afternoon seabreeze convection. Starting
Sunday moisture increases as the upper high retrogrades allowing an
upper low/tropical wave to approach from the east. PoPs will slowly
be ramped up but the best rain chances may be later next week.
Overall, temperatures are expected to remain near seasonal normals,
with highs along the coast in the upper 80s/lower 90s ranging to
near 100 degrees across the western Brush Country.
&&
.MARINE...
Moderate to occasionally strong onshore flow is expected to
continue tonight with the strongest winds late this afternoon and
evening occurring in the wake of thunderstorms. These storms
should push south of the offshore areas this evening before
isolated to scattered thunderstorms redevelop on Tuesday. Weak to
moderate onshore flow is Wednesday and will persist through the
weekend. Drier conditions are expected for much of the period with
just isolated showers and thunderstorms possible.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 79 91 78 91 77 / 20 30 20 10 10
Victoria 76 91 77 91 75 / 20 30 20 10 10
Laredo 77 96 77 98 77 / 20 40 20 10 10
Alice 77 93 77 94 75 / 20 40 20 10 10
Rockport 80 88 80 88 80 / 20 30 20 10 10
Cotulla 76 94 76 97 75 / 20 50 30 10 10
Kingsville 78 92 77 93 76 / 20 40 20 10 10
Navy Corpus 81 87 80 89 81 / 20 30 10 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&
TJ/99...SHORT TERM
MZ/93...LONG TERM
Hazardous weather outlook, Jun 24, 11:42 AM CST, 5 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
1242 PM CDT Mon Jun 24 2019
TXZ229>234-239>247-342>347-442-443-447-251745-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
1242 PM CDT Mon Jun 24 2019
This hazardous weather outlook is for South Texas.
.DAY ONE...This afternoon and Tonight
Isolated to scattered thunderstorms today and tonight.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Scattered thunderstorms are expected Tuesday, with rain chances
decreasing Tuesday night. Isolated to scattered thunderstorms will
be possible Friday through Sunday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
GMZ230-235-250-255-270-275-251745-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
1242 PM CDT Mon Jun 24 2019
This hazardous weather outlook is for the Middle Texas
Coastal Waters.
.DAY ONE...This afternoon and Tonight
Scattered thunderstorms today and tonight.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Isolated to scattered thunderstorms through Tuesday. Isolated to
scattered thunderstorms possible Friday through Sunday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
In the hours before
Local storm report, Jun 24, 12:19 PM CST, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
119 PM CDT MON JUN 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM MARINE TSTM WIND 1 E PORT ARANSAS 27.83N 97.05W
06/24/2019 M44 MPH GMZ250 TX C-MAN STATION
&&
EVENT NUMBER CRP1900097
HARNESSLocal storm report, Jun 24, 12:22 PM CST, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
122 PM CDT MON JUN 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0119 PM MARINE TSTM WIND 45 SSE MATAGORDA ISLAND 27.73N 96.19W
06/24/2019 M48 MPH GMZ275 TX AWOS
&&
EVENT NUMBER CRP1900098
HARNESSSpecial weather statement, Jun 24, 1:24 PM CST, 4 hours 16 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
224 PM CDT Mon Jun 24 2019
TXZ242-242015-
Inland Kleberg-
224 PM CDT Mon Jun 24 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN KLEBERG COUNTY...
At 224 PM CDT, a strong thunderstorm was located over Riviera, or 8
miles north of Sarita. The storm is nearly stationary.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Kingsville, Riviera, Ricardo and Kingsville Naval Air Station.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2752 9795 2751 9771 2726 9772 2728 9776
2727 9777 2728 9778 2727 9780 2727 9781
2726 9781 2724 9784 2725 9785 2724 9788
2724 9793
TIME...MOT...LOC 1924Z 353DEG 4KT 2734 9782
PHSpecial weather statement, Jun 24, 2:08 PM CST, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
308 PM CDT Mon Jun 24 2019
TXZ242-242100-
Inland Kleberg-
308 PM CDT Mon Jun 24 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN KLEBERG COUNTY...
At 308 PM CDT, a strong thunderstorm was located over Riviera, or
near Sarita. The storm is nearly stationary.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Riviera.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2722 9796 2738 9797 2739 9775 2726 9772
2728 9776 2727 9777 2728 9778 2727 9780
2727 9781 2726 9781 2725 9783 2724 9788
2724 9792 2723 9795
TIME...MOT...LOC 2008Z 208DEG 4KT 2729 9786
PHSpecial weather statement, Jun 24, 3:54 PM CST, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
454 PM CDT Mon Jun 24 2019
TXZ229-239-242300-
Webb-La Salle-
454 PM CDT Mon Jun 24 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WEBB AND SOUTHWESTERN
LA SALLE COUNTIES...
At 454 PM CDT, a strong thunderstorm was located near Artesia Wells,
or 11 miles north of Encinal. The storm is nearly stationary.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Encinal, Artesia Wells and Chaparral Wildlife Management Area.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2820 9940 2831 9940 2828 9920 2804 9918
2803 9941 2820 9942
TIME...MOT...LOC 2154Z 088DEG 2KT 2820 9929
TESpecial weather statement, Jun 24, 5:20 PM CST, 20 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
620 PM CDT Mon Jun 24 2019
TXZ239-250015-
Webb-
620 PM CDT Mon Jun 24 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WEBB COUNTY...
At 619 PM CDT, a strong thunderstorm was located 9 miles west of La
Esperanza Ranch Airport, or 22 miles west of Encinal, moving
southwest at 5 mph.
Winds in excess of 40 mph and nickel size hail are possible with this
storm.
This storm will remain over mainly rural areas of northwestern Webb
County.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2815 9972 2802 9958 2780 9977 2796 9994
2798 9993 2798 9996 2800 9998
TIME...MOT...LOC 2319Z 046DEG 6KT 2804 9972
TEHail, Webb
- When
- June 24, 5:40 PM CST to 6:05 PM CST
- Where
- Webb County, 5.72 mi N of Callaghan to 2.83 mi NNE of Webb
- Measured
- 2.75 in hail
- Reported by
- COOP Observer
- Coordinates
- 27.951, -99.382
Observer reported baseball sized hail on Interstate 35 between mile markers 22 and 27 north of the community of Webb.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strikes in Texas, June 24 to 27, 20191 death · 2 injured · $50,000 · 3 events
- Flash Flooding and Flooding in Texas, June 24 to 29, 2019$87 million · 65 kt wind · 14 events
- Heat in Nevada, June 24, 20191 death · 1 event
- Rip Current in Alabama, June 24, 20191 death · 1 event
- Tornadoes and Hail in West Virginia, June 24, 2019$657,000 · EF1 · 22 events
- Flood in Alaska, June 24 to 30, 2019$3.0 million · 1 event
- Tornadoes and Damaging Winds in Ohio, June 24, 2019$246,000 · EF1 · 23 events
- Hail and Damaging Wind in Texas, June 24, 2019$1.0 million · 3 in hail · 9 events
- Tornado and Damaging Winds in Ohio, June 24, 2019$86,000 · EF1 · 30 events
- Damaging Winds and Heavy Rain in Kentucky, June 24, 2019$159,000 · 62 kt wind · 16 events
- Damaging Winds in Georgia, June 24, 2019$149,000 · 55 kt wind · 15 events
- Tornado and Damaging Winds in Louisiana, June 24, 2019$179,000 · EF0 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 838651.